Tornadoes · United States · Idaho · 2014
EF0 tornado, American Falls, Idaho, May 21, 2014
This EF0 tornado ran 3.0 miles across Power County on May 21, 2014, touching down at 6:40 PM MDT and reaching 20 yards wide. It killed nobody, and did $1,000 of property damage.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mphthis tornado
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF0
- Date
- May 21, 2014
- Touchdown
- 6:40 PM MDT (00:40 UTC)
- Lifted
- 7:00 PM MDT (01:00 UTC)
- On the ground
- 20 minutes
- Path length
- 3.0 miles (4.8 km)
- Path width
- 20 yards (18 m)
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- County
- Power County
- Touchdown point
- 42.846, -113.049
- Lift-off point
- 42.882, -112.970
- Record number
- 1405211840-01
What the Weather Service recorded
A tornado was spotted about 10 miles west-northwest of American Falls around 640 PM MDT and it moved slightly north-northwest until around 7 pm MDT. It was located 1.2 mile north-northwest of the intersection of North Pleasant Valley Road and County Line Road at 641 pm MDT. A damage survey showed damage to a residence on North Pleasant Valley Road between Schritter and County Line Roads. Multiple trees were uprooted or had branches torn off. Shingles were torn off the hours and a shed door was damaged and blown off its hinges. There were also isolated reports of irrigation line damage as the tornado moved through mostly open fields. No other damage was found.
A tornado was spotted about 10 miles west-northwest of American Falls around 640 PM MDT and it moved slightly north-northwest until around 7 pm MDT. It was located 1.2 mile north-northwest of the intersection of North Pleasant Valley Road and County Line Road at 641 pm MDT. A damage survey showed damage to a residence on North Pleasant Valley Road between Schritter and County Line Roads. Multiple trees were uprooted or had branches torn off. Shingles were torn off the hours and a shed door was damaged and blown off its hinges. There were also isolated reports of irrigation line damage as the tornado moved through mostly open fields. No other damage was found.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
No tornado warning for this county appears in the archive as in force at the moment the tornado touched down. One was issued for the county at another hour that day.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 14:29 UTC | 19:00 UTC | Lake Wind Advisory | PIH |
| 00:41 UTC | 01:04 UTC | Tornado Warning | PIH |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a General Thunderstorms Risk. The outlook in force was issued at 19:56 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the tornado touched down at May 21, 1:54 PM MDT, 4 hours 46 minutes earlier.
Area forecast discussion, May 21, 1:54 PM MDT, 4 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 154 PM MDT WED MAY 21 2014 .SHORT TERM...TONIGHT THROUGH SATURDAY. A LOW PRESSURE SYSTEM OVER CENTRAL NEVADA CONTINUES TO SPIN MOISTURE INTO EASTERN AND CENTRAL IDAHO. SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP THIS AFTERNOON AND WILL PERSIST INTO THE EVENING BEFORE DISSIPATING. ON THURSDAY THE LOW WILL DRIFT INTO SOUTHERN CALIFORNIA. DRIER AIR WILL WORK INTO THE REGION AND THUNDERSTORM COVER AGE WILL BE LESS. ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ON THURSDAY AFTERNOON AND EVENING MAINLY OVER THE MOUNTAINS AND HIGHLANDS. FRIDAY LOOKS TO BE RELATIVELY DRIER AS THE CUTOFF LOW MOVES OVER AZ AND LEAVES SE ID IN A SPLIT FLOW. A FEW SHOWERS AND THUNDERSTORMS ARE POSSIBLE IN THE EXTREME SE CORNER OF ID. HOWEVER...ON SATURDAY A SHORTWAVE TROUGH IS EXPECTED TO MOVE TO OUR NORTH AND BRING ANOTHER ROUND OF SHOWERS AND ISOLATED THUNDERSTORMS. MODELS ARE IN DECENT AGREEMENT THAT SATURDAYS ACTIVITY WILL REMAIN MOSTLY IN THE CENTRAL MOUNTAINS...ALONG THE DIVIDE AND ALONG THE ID/WY BORDER. VALLE/EP .LONG TERM...SATURDAY NIGHT THROUGH NEXT WEDNESDAY. CUT OFF LOW WILL BEGIN TO LIFT OUT OF THE DESERT SOUTHWEST EARLY SUNDAY AS IT PHASES WITH NORTHERN BRANCH TROUGH. SOUTHEAST IDAHO SHOULD SEE A LOW-AMPLITUDE UPPER RIDGE THROUGH THE DAY SUNDAY AS MODELS CONTINUE TO DEVELOP UPPER LOW/TROUGH OFF THE WA/OR COAST. GFS/ECMWF PRETTY SIMILAR IN TIMING WITH THIS FEATURE. BOTH SHOWING TROUGH MAKING LANDFALL TUESDAY MORNING. GFS HAS A MUCH DRIER SOLUTION THAN ECMWF THROUGH WEDNESDAY. TAPERED OFF POPS SLIGHTLY...BUT KEPT SOME MENTION IN CENTRAL MOUNTAINS AND EASTERN HIGHLANDS. HINSBERGER && .AVIATION...EXPECT THUNDERSTORMS TO FIRE UP AGAIN THIS AFTERNOON WITH WIDESPREAD INSTABILITY ACROSS SOUTHEAST IDAHO. MORNING CONVECTION IS ALREADY UNDERWAY FROM THE EASTERN MAGIC VALLEY UP TO SUN VALLEY...BUT IS QUICKLY MOVING TO THE WEST. WITH MOSTLY CLEAR SKIES...MESOSCALE MODELS ARE INITIATING CONVECTION THIS AFTERNOON. NOT CONFIDENT ENOUGH ON TIMING AND LOCATION TO INCLUDE TS ON STATION...BUT CONTINUING WITH VCTS THIS AFTERNOON. HINSBERGER && .FIRE WEATHER...DEEP UPPER LOW WILL REMAIN CENTERED NEAR LAS VEGAS TODAY. MOISTURE WILL CONTINUE TO ROTATE NORTH AROUND THE LOW...MAINTAINING THE THREAT OF SHOWERS AND THUNDERSTORMS OVER THE EAST IDAHO FIRE DISTRICT TODAY. THE LOW IS EXPECTED TO DRIFT SOUTHEAST TO ARIZONA THROUGH FRIDAY WITH THE THREAT FOR PRECIPITATION GRADUALLY DECREASING ACROSS THE REGION. && .PIH WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, May 21, 4:15 AM MDT, 14 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 415 AM MDT WED MAY 21 2014 IDZ017>025-031-032-221015- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 415 AM MDT WED MAY 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT EXPECT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON IN AN UNSTABLE ATMOSPHERE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WILL HAVE ISOLATED SHOWERS AND THUNDERSTORMS MAINLY IN THE MOUNTAINS THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834. THE HAZARDOUS WEATHER PRODUCT WILL BE DISCONTINUED ON JUNE 1 2014 TO REDUCE DUPLICATE INFORMATION FROM OUR OFFICE IN POCATELLO.
In the hours before
Special weather statement, May 21, 4:11 PM MDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
411 PM MDT WED MAY 21 2014
IDZ031-212300-
BLAINE ID-
411 PM MDT WED MAY 21 2014
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
NORTH CENTRAL BLAINE COUNTY IN CENTRAL IDAHO
UNTIL 500 PM MDT
AT 406 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTHEAST OF SUN VALLEY..MOVING NORTHWEST
AT 20 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SUN VALLEY...
KETCHUM...
LAT...LON 4375 11468 4384 11454 4388 11447 4389 11441
4386 11436 4369 11404 4354 11420
TIME...MOT...LOC 2210Z 128DEG 25KT 4366 11425
TWSpecial weather statement, May 21, 4:50 PM MDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 450 PM MDT WED MAY 21 2014 IDZ020-212345- JEFFERSON ID-BINGHAM ID-BUTTE ID-BONNEVILLE ID- 450 PM MDT WED MAY 21 2014 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EXTREME EAST CENTRAL BUTTE COUNTY IN EAST CENTRAL IDAHO NORTHWESTERN BONNEVILLE COUNTY IN SOUTHEAST IDAHO NORTH CENTRAL BINGHAM COUNTY IN SOUTHEAST IDAHO SOUTHWESTERN JEFFERSON COUNTY IN SOUTHEAST IDAHO AT 442 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES WEST OF SHELLEY...MOVING NORTHWEST AT 20 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER...BRIEF HEAVY RAIN AND WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THIS STORM AS IT LIFTS NORTHWEST ACROSS HIGHWAY 20 INTO EASTERN INL THROUGH 545 PM MDT THIS EVENING. LOCATIONS IMPACTED INCLUDE... RURAL WESTERN BONNEVILLE COUNTY... RURAL NORTHERN BINGHAM COUNTY... RURAL NORTHWESTERN BONNEVILLE COUNTY... RURAL SOUTHERN JEFFERSON COUNTY... RURAL EASTERN BUTTE COUNTY... LAT...LON 4371 11274 4387 11233 4334 11209 4330 11232 TIME...MOT...LOC 2249Z 154DEG 16KT 4344 11229 HUSTON
Special weather statement, May 21, 5:43 PM MDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 543 PM MDT WED MAY 21 2014 IDZ017-020-021-220045- MINIDOKA ID-LINCOLN ID-BUTTE ID-POWER ID-BLAINE ID- 543 PM MDT WED MAY 21 2014 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EAST CENTRAL BLAINE COUNTY IN CENTRAL IDAHO SOUTHWESTERN BUTTE COUNTY IN EAST CENTRAL IDAHO EXTREME NORTHEASTERN LINCOLN COUNTY IN SOUTH CENTRAL IDAHO NORTHEASTERN MINIDOKA COUNTY IN SOUTH CENTRAL IDAHO EXTREME NORTHWESTERN POWER COUNTY IN SOUTHEAST IDAHO AT 536 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 25 MILES SOUTHEAST OF CRATERS OF MOON...MOVING NORTHWEST AT 15 MPH. MODERATE RAIN AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM AS IT LIFTS NORTHWEST TOWARD HIGHWAY 20 BETWEEN CAREY AND CRATERS OF THE MOON THROUGH 645 PM MDT. LOCATIONS IMPACTED INCLUDE... RURAL EASTERN BLAINE COUNTY... RURAL NORTHEASTERN MINIDOKA COUNTY... RURAL SOUTHERN BUTTE COUNTY... RURAL NORTHERN MINIDOKA COUNTY... RURAL CENTRAL BLAINE COUNTY... RURAL SOUTHWESTERN BUTTE COUNTY... RURAL NORTHEASTERN LINCOLN COUNTY... LAT...LON 4323 11379 4344 11344 4307 11311 4296 11330 TIME...MOT...LOC 2340Z 140DEG 15KT 4311 11333 HUSTON
Special weather statement, May 21, 5:53 PM MDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
553 PM MDT WED MAY 21 2014
IDZ019-020-220045-
CLARK ID-TETON ID-JEFFERSON ID-MADISON ID-FREMONT ID-
553 PM MDT WED MAY 21 2014
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
FREMONT COUNTY IN EASTERN IDAHO
CENTRAL CLARK COUNTY IN EASTERN IDAHO
MADISON COUNTY IN SOUTHEAST IDAHO
NORTHEASTERN JEFFERSON COUNTY IN SOUTHEAST IDAHO
NORTHWESTERN TETON COUNTY IN SOUTHEAST IDAHO
AT 548 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SHOWERS AND THUNDERSTORMS EXTENDING FROM 8 MILES EAST OF
SQUIRREL TO ARCHER...MOVING NORTHWEST AT 25 MPH. MODERATE RAIN
SHOWERS AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS
AS THEY LIFT NORTHWEST ACROSS HIGHWAY 20 NEAR REXBURG AND ASHTON
THROUGH 645 PM MDT.
LOCATIONS IMPACTED INCLUDE...
THORNTON...
REXBURG AND SUGAR CITY...
CHESTER...
ASHTON...PLANO AND ST. ANTHONY...
EGIN...
LAST CHANCE...
CAMAS...
LAT...LON 4364 11178 4399 11244 4460 11123 4458 11122
4458 11119 4433 11108 4414 11108 4413 11104
4402 11104
TIME...MOT...LOC 2352Z 127DEG 22KT 4407 11117 4375 11178
HUSTONSpecial weather statement, May 21, 6:28 PM MDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 628 PM MDT WED MAY 21 2014 IDZ017-220130- MINIDOKA ID-LINCOLN ID-BLAINE ID- 628 PM MDT WED MAY 21 2014 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL BLAINE COUNTY IN CENTRAL IDAHO NORTHEASTERN LINCOLN COUNTY IN SOUTH CENTRAL IDAHO NORTHEASTERN MINIDOKA COUNTY IN SOUTH CENTRAL IDAHO AT 624 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 21 MILES SOUTH OF CRATERS OF MOON...MOVING WEST AT 15 MPH. MODERATE RAIN AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM AS IT MOVES WEST TOWARD HIGHWAY 93 BETWEEN SHOSHONE AND CAREY THROUGH 730 PM MDT. LOCATIONS IMPACTED INCLUDE... RURAL NORTHERN MINIDOKA COUNTY... RURAL CENTRAL BLAINE COUNTY... RURAL NORTHEASTERN LINCOLN COUNTY... LAT...LON 4294 11398 4332 11395 4319 11338 4301 11340 TIME...MOT...LOC 0027Z 095DEG 12KT 4311 11351 HUSTON
Special weather statement, May 21, 6:31 PM MDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 631 PM MDT WED MAY 21 2014 IDZ023-220130- CARIBOU ID-BONNEVILLE ID- 631 PM MDT WED MAY 21 2014 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTHEASTERN BONNEVILLE COUNTY IN SOUTHEAST IDAHO NORTHEASTERN CARIBOU COUNTY IN SOUTHEAST IDAHO AT 624 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 13 MILES WEST OF GROVER...MOVING NORTH AT 15 MPH. MODERATE SHOWERS AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM AS IT LIFTS NORTH TOWARD WAYAN THROUGH 730 PM MDT. LOCATIONS IMPACTED INCLUDE... WAYAN... LAT...LON 4265 11124 4300 11158 4313 11117 4273 11102 TIME...MOT...LOC 0029Z 164DEG 13KT 4277 11118 HUSTON
The air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Elko, NV (KLKN), 00:00Z
0.7 hours before the tornado, 243 km from the path. May 22, 2014.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- -90544 J/kg
- Surface CAPE
- 24 J/kg
- Mixed-layer LCL
- 1095 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
- 0-3 km lapse rate
- 7.1 K/km
Elko, NV (KLKN), 12:00Z
11.3 hours after it, 243 km from the path. May 22, 2014.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- -94039 J/kg
- Surface CAPE
- 0 J/kg
- Mixed-layer LCL
- 1312 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 170 m²/s²
- 0-3 km storm-relative helicity
- 236 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
- 0-3 km lapse rate
- 4.0 K/km
The surface observations
Pocatello Municipal (PIH), 34 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 22:53 UTC | 70 | 34 | 100° 15 kt | 1013.9 | ||
| 23:53 UTC | 69 | 33 | 80° 9 kt | 1013.9 | ||
| 00:44 UTC | 63 | 39 | 100° 4 kt | 1014.2 | ||
| 00:53 UTC | 63 | 39 | 0° 0 kt | 1014.2 | ||
| 01:01 UTC | 64 | 37 | 3 kt | 1014.2 | ||
| 01:53 UTC | 59 | 40 | 330° 7 kt | 1014.9 |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The Pocatello radar (KSFX), 38 km away, was scanning. The volume nearest the touchdown began at 00:41 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 01:05 UTC | TORNADO | 10 Nw American Falls | Power, ID | TORNADO CONFIRMED ON THE GROUND FROM 640PM TO 700PM. EST LOCATION FROM 88D RADAR. |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2014 tornado in IdahoEvery tornado in Idaho since 1950Warnings in force in Idaho nowThe forecast where you are
The other tornadoes of May 21, 2014
9 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| May 21 | 12:38 PM PDT | EF0 | Elko, NV | 0.2 | 25 | |||
| May 21 | 12:48 PM PDT | EF0 | Elko, NV | 0.3 | 125 | $2,000 | ||
| May 21 | 2:05 PM MDT | EF0 | Arapahoe, CO | 0.1 | 50 | |||
| May 21 | 2:30 PM MDT | EF0 | Adams, CO | 0.1 | 50 | |||
| May 21 | 2:45 PM MDT | EF0 | Adams, CO | 0.1 | 50 | |||
| May 21 | 4:20 PM MDT | EF0 | Arapahoe, CO | 0.1 | 50 | |||
| May 21 | 5:06 PM MDT | EF0 | Adams, CO | 0.1 | 50 | |||
| May 21 | 4:30 PM PDT | EF0 | Lander, NV | 0.2 | 50 | |||
| May 21 | 7:15 PM MDT | EF0 | Platte, WY | 0.9 | 25 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.